MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci 5; Patient Side Cart

INTUITIVE SURGICAL, INC daVinci 5; Patient Side Cart
Model Number 380747-41
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/21/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
There were two procedures identified for the event date.Review of the system logs found no errors during either procedure.Review of the system logs from five subsequent procedures performed on the system also found no errors.An intuitive surgical medical safety officer (mso) reviewed the event and concluded that the patient in this report died following a robotic procedure in which the patient had a post-operative complication of an incarcerated hernia from a port site.While the port sites are used for the robotic procedure, these sites need to be closed after surgery with a surgical process that does not include the use of the robot.Based on the information provided in the summary of events, no intuitive surgical product or instrument contributed to this event.
 
Event or Problem Description
It was reported that following a da vinci-assisted hiatal hernia procedure, the patient developed an incarcerated trocar-site hernia and subsequently expired.On postoperative day five, the patient presented to the emergency room, where the hernia was identified and an unspecified subsequent procedure was performed.The cause and date of death, as well as additional details regarding the events leading to the death, were not provided.Attempts to obtain additional information from the surgeon and site were unsuccessful.

Brand Name
daVinci 5
Common Device Name
Patient Side Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50948206
Report Number2955842-2026-40396
Device Sequence Number21220518
Product Code NAY
UDI-Device Identifier00886874119716
UDI-Public(01)00886874119716
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380747-41
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age85 YR
Patient SexFemale